MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEX EXTREME 6X4 80CM; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82183780 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
When performing the shunt procedure, the balloon of 6mm x 4cm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter was inflated, but the balloon was blown even though the rated burst pressure (rbp) was not raised.As the balloon contracts in the state, the phenomenon of falling out continuously occurred, so a request from the hospital to recover the entire amount occurred.There was no reported patient injury.The device will not be returned for analysis because the nurse accidentally discarded it and did not have it.
 
Additional Manufacturer Narrative
Complaint conclusion: when performing the shunt procedure, the balloon of 6mm x 4cm x 80cm powerflex extreme percutaneous transluminal angioplasty (pta) balloon catheter was inflated, but the balloon was blown even though the rated burst pressure (rbp) was not raised.As the balloon contracts in the state, the phenomenon of falling out continuously occurred, so a request from the hospital to recover the entire amount occurred.There was no reported patient injury.The product was returned for analysis.One non-sterile powerflex extreme 6x4 80cm balloon catheter was received for analysis inside a plastic bag.Per visual analysis, the balloon of the unit was observed as previously inflated.No anomalies could be detected at naked eye.Functional testing was intended to be performed.The unit was pre-inspected, and a lab sample inflator-deflator was attached to the inflation lumen on the hub of the unit and positive pressure was applied.The unit leaked.Leakage was observed coming out from the guidewire lumen tip of the powerflex extreme 6x4 80 cm unit while inflating the device.It seems the water filling the balloon was leaking into the guidewire lumen.Then, the unit was thoroughly inspected and a rupture on the guidewire lumen was observed near the proximal marker band.Therefore, per microscopic analysis, the unit was sent to sem analysis to identify the possible root-cause of the inner guidewire lumen ruptured condition observed.Results showed that the guidewire lumen of the unit was observed ruptured, causing the guidewire lumen leakage.The outer surface of the lumen presented no anomalies near the rupture.The inner surface presented evidence damage; holes near the lumen rupture were observed.However, the exact cause of the observed holes on the guidewire lumen could not be conclusively determined during this analysis.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82183780 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon leakage - during positive pressure¿ was confirmed during device analysis.As a leakage of water was observed coming from the distal tip¿s guidewire lumen.The exact cause of the event could not be determined during analysis.It is likely that the guidewire lumen was damaged and interacted with something rough or sharp which caused the noted holes on the inner wall of the guidewire lumen adjacent to the ruptured area on the balloon catheter.Based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Flush the ¿thru¿ lumen with sterile heparinized saline or a similar isotonic solution.Place the prepared catheter over a prepositioned guidewire and advance the tip to the introduction site.Carefully advance the catheter to the selected stenosis.Caution: if strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, withdraw the entire system.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in-vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.However, a risk assessment has been opened to further investigate this issue.

Brand Name
POWERFLEX EXTREME 6X4 80CM
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key11567258
Report Number9616099-2021-04359
Device Sequence Number3521681
Product Code LIT
UDI-Device Identifier20705032001752
UDI-Public20705032001752
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K032737
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberN/A
Device Catalogue Number4156040S
Device Lot Number82183780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/15/2021
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer04/14/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date04/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1